Alert archive / Missouri / Flash Flood Warnings in 2000
Flash Flood Warning 15, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 17, 2000, 7:45 AM CDT for Barry County, McDonald County, Stone County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2000, 7:45 AM CDT (12:45 UTC)
- Expired
- Jun 17, 2000, 1:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Barry County, MO, McDonald County, MO, Stone County, MO
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.8 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 171248 FFWSGF MOC009-119-209-171845- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 745 AM CDT SAT JUN 17 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... MCDONALD COUNTY IN SOUTHWEST MISSOURI BARRY COUNTY IN SOUTHWEST MISSOURI STONE COUNTY IN SOUTHWEST MISSOURI * UNTIL 145 PM CDT * AT 740 AM...NATIONAL WEATHER SERVICE RADAR INDICATED A LARGE AREA OF MODERATE TO HEAVY RAIN ONGOING OVER MUCH OF NORTHWEST ARKANSAS AND SOUTHWEST MISSOURI. FLOODING IS OCCURRING IN MUCH OF BARRY COUNTY WHERE AN EXCESS OF 5 INCHES OF RAIN HAS OCCURRED OVER CENTRAL AND SOUTHERN SECTIONS OF THE COUNTY SINCE YESTERDAY EVENING. SOME LOW WATER CROSSINGS IN STONE AND MCDONALD COUNTIES HAVE BEGUN TO FLOOD...WHERE 3 TO 4 INCHES OF RAIN HAS OCCURRED. * RAIN AND THUNDERSTORMS ARE EXPECTED TO CONTINUE FOR MOST OF THE MORNING. AN INCH OF ADDITIONAL RAIN IS POSSIBLE OVER THE WARNING AREA THIS MORNING. FLOODING IS OCCURRING IN MOST AREAS IN BARRY COUNTY. THREE TRAILER HOME PARKS HAVE BEEN EVACUATED IN THE CASSVILLE AREA ALONG FLAT CREEK. CAMPGROUNDS IN THE ROARING RIVER STATE PARK AREA WERE EVACUATED LAST NIGHT. CREEKS IN MCDONALD COUNTY ARE RISING RAPIDLY. LAW ENFORECMENT HAS REPORTED THAT CAMPGROUNDS THROUGHOUT THE COUNTY ARE BEING EVACUATED. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW WATER CROSSINGS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. DSA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:15 AM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jun 17, 3:15 AM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 315 AM CDT SAT JUN 17 2000 PRIMARY FORECAST CONCERN: WHETHER TO EXTEND FLASH FLOOD WATCH? LATEST SURFACE DATA SHOWS FRONTAL BOUNDARY EXTENDS FROM NERN AR BACK INTO EAST-CENTRAL OK. NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO TRACK ACROSS THE FA THIS MORNING...AIDED BY MOISTURE ADVECTION AT 850MB...UPPER DIFFLUENCE AND PLACEMENT OF RIGHT ENTRANCE REGION OF UPPER JET OVER THE FA. LATEST 88D RAINFALL ESTIMATES HAVE SHOWN >5 INCHES OF RAIN ON THE LAST FEW HOURS OVER BARRY COUNTY...ALONG THE AR BORDER. MODELS CONTINUE TO INDICATE THAT THE WET WEATHER PATTERN WILL CONTINUE AT LEAST FOR THE NEXT 24 HOURS...WITH SOME RELIEF POSSIBLE BY LATE SUNDAY. MAIN FORECAST PROBLEM AGAIN TODAY WILL BE LOCATION OF HEAVIEST RAINFALL. INITIALLY...THE MODELS DID NOT HAVE A REAL GOOD HANDLE WITH ONGOING RAINFALL AT 00Z. AVN MODEL SEEMED TO BE THE CLOSEST IN REGARDS TO QPF INITIALLY. WILL AGAIN USE A BLEND OF THE AVN AND ETA FOR THIS FORECAST. UPPER PATTERN IS STILL FORECAST TO TREND TOWARDS A MORE ZONAL PATTERN DURING THE PERIOD...WITH SEVERAL SHORT WAVES FORECAST TO MOVE ACROSS THE AREA. AT THE SURFACE...FRONTAL BOUNDARY TO OUR SOUTH IS FORECAST TO REMAIN QUASI-STATIONARY...PROVIDING THE FOCUS FOR ADDITIONAL SHRA/TSRA DEVELOPMENT. THUS...PLAN TO KEEP HIGH POPS IN THE FORECAST TODAY AND TONIGHT. BY SUNDAY...THE LAST IN THE SERIES OF UPPER LOWS WILL SLIDE E OF THE AREA. MOISTURE AXIS ALSO SHIFTS EWD BY SUNDAY AFTERNOON...AS WEAK SURFACE HIGH PRESSURE BUILDS INTO THE OZARKS. WILL KEEP SOME MENTION OF RAIN IN THE ZONES FOR SUNDAY AND NOT GET TOO FANCY ON TIMING AT THIS POINT. AS FAR AS THE FLASH FLOOD WATCH IS CONCERNED...LATEST QPF FORECASTS FROM HPC SHOW HIGHEST AMOUNTS JUST TO THE SOUTH ACROSS OK AND AR. WHEREAS THE LATEST EXCESSIVE RAINFALL OUTLOOK POINTS FURTHER NORTH ACROSS SRN MO. THUS...PLAN TO EXTEND WATCH INTO TODAY FOR ABOUT THE SOUTHERN HALF OF THE FA. WL LET DAY SHIFT MONITOR TRENDS FOR POSSIBLY EXTENDING WATCH INTO TONIGHT. WITH PERSISTENT CLOUDS...RAIN AND NORTHEAST WINDS...TEMPS WILL STRUGGLE TO REACH MOS TEMPS. PLAN TO STAY ON THE COOLER SIDE OF MOS...WHICH IS IN LINE WITH CURRENT FORECAST. THANKS FOR COORDINATION ICT...TUL AND LIT. PRELIMINARY LOCAL GUIDANCE (FOR COORDINATION ONLY): SGF TW 068/059 074/063 081 099851 JLN TE 069/060 075/064 082 099841 UNO TW 070/063 074/063 082 098852 VIH TE 067/058 074/062 080 096741 .SGF...FLASH FLOOD WATCH TODAY FOR PORTIONS OF SOUTHEAST KANSAS...AND SOUTHERN MISSOURI...SOUTH OF A LINE FROM GIRARD KANSAS...TO GREENFIELD...TO HARTVILLE...TO EMINENCE. CR
In the hours before
Special weather statement, Jun 17, 6:00 AM CDT, 1 hour 45 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CDT SAT JUN 17 2000 ...FLASH FLOOD WATCH TODAY FOR PORTIONS OF SOUTHEAST KANSAS AND SOUTHERN MISSOURI... ...NO SEVERE THUNDERSTORMS EXPECTED TODAY... WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE OZARKS AND SOUTHEAST KANSAS TODAY. THE PRIMARY THREAT TODAY WILL BE HEAVY RAINFALL. ONE TO THREE INCHES OF RAIN HAS BEEN REPORTED ACROSS MOST OF SOUTHEAST KANSAS AND SOUTHWEST MISSOURI OVER THE PAST 24 HOURS. A FEW LOCATIONS HAVE EVEN SEEN RAINFALL IN EXCESS OF FIVE INCHES... WITH FLOODING REPORTED. AS THE SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE OVER THE SAME AREAS TODAY...ADDITIONAL HEAVY RAIN IS EXPECTED. FLOODING OF LOW LYING AND FLOOD PRONE AREAS WILL BE POSSIBLE THROUGHOUT THE DAY. THUS...A FLASH FLOOD WATCH IS IN EFFECT TODAY FOR LOCATIONS GENERALLY SOUTH OF A LINE FROM GIRARD KANSAS...TO SPRINGFIELD TO EMINENCE. EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. .OUTLOOK FOR SUNDAY THROUGH TUESDAY... RAINFALL WILL BEGIN TO DIMINISH FROM THE WEST LATER ON SUNDAY AS A WEAK AREA OF HIGH PRESSURE BUILD INTO THE AREA. ANOTHER FRONTAL SYSTEM WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE OZARKS DURING THE FIRST PART OF NEXT WEEK. FOR MORE WEATHER INFORMATION...CHECK OUT THE SPRINGFIELD MO NATIONAL WEATHER SERVICE HOME PAGE ON THE INTERNET AT HTTP://WWW.CRH.NOAA.GOV/SGF RICKARD
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 10:47 PM CDT | Flash Flood Warning | SGF | Barry, Stone | 3 hr |
| Jun 17, 2:05 AM CDT | Flash Flood Warning | SGF | Barry, Stone, Taney | 6 hr |
| Jun 17, 10:10 AM CDT | Flash Flood Warning | SGF | Taney | 4 hr |
| Jun 17, 11:47 AM CDT | Flash Flood Warning | SGF | Shannon | 3 hr |
| Jun 17, 12:55 PM CDT | Flash Flood Warning | SGF | Ozark | 2 hr |
Nearby
Flash Flood Warnings in Missouri, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.